New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 1/26/2009 8:52 AM (GMT -6)   
I am reposting this as a thread on it's own. I wrote this on the biaxin/plaq thread but am thinking it may get a better response on it's own.

I thought I should post on my progress with this. I need to get a hold of my doc because the last few days I've been taking the biaxin/plaq and mino my mid to lower back burns on either side of my spine about an hour if not less than when I take the biaxin/plaq. Not like when I posted my spine burned. I'm convinced that was die off.

I actually think I may need to take a drug holiday as I feel I am getting poisoned by the meds. I hope he doesn't take me off this combo tho because it has done wonders for my neck, back and head. I am kinda frustrated. I find a great combo and now it seems to be poisoning me. I'll ask my doc for liver and kidney test and see what it suggests. Could it be something as simple as dehydration?

Anyone else have this happen after about 3 months on it?

ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 1/26/2009 9:12 AM (GMT -6)   

Hi seeingstars.  I am sorry you are feeling bad.  What doses of each med are you taking?  How long has the symptom intensification been happening?  Do you keep a symptom journal?  Do you think you could be herxing?

Do you take the supplement Milk Thistle?

It is always good to let your doctor know what you are experiencing.  I hope you feel better soon.

 

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 1/26/2009 10:33 AM (GMT -6)   
Ticker I so appreciate you replying.

I am taking milk thistle. How much do you suggest? I am on 500mg biaxin 2x a day and 200mg plaq 2x a day and 100mg mino 2x a day.

These symptoms just started up a few days ago. No I don't think it is die off. I have had some really good die off with this combo and this is not the same.

I am wondering if this isn't due to not enough liquids. I am going to try to up my intake. I have been drinking a lot of tea lately. All decaf and herbal. I didn't think the tea would make me dehydrated. I don't know if I am dehydrated but when the symptoms are dealing with my kidneys it makes me wonder. My lips are kind of dry. But it is winter. I don't know.

My doc did e-mail me and told me to take a day off and get back with him. He suggested I may need to cycle on and off abx. BUT I took exactly 24 hours off meds and I could feel the crap in my head moving around again and the pressure in my spine in my neck start to build. So I started right back on the meds and will try to push more straight water.

Dowa
Veteran Member


Date Joined Sep 2008
Total Posts : 1120
   Posted 1/26/2009 11:33 AM (GMT -6)   
SS: There is a simple test you can do to see if you are dehydrated. Right above your wrist (like where a watch would be) pinch a bit of your skin and see if is stays elevated. If so, you need liquid, if your skin goes right back down, you are ok. Also, your urine gets darker colored when you are dehydrated so that is an easy way to check. D

IH8Ticks
Regular Member


Date Joined Jan 2009
Total Posts : 296
   Posted 1/26/2009 11:45 AM (GMT -6)   
I drink decaf & herbal tea and diet soda (caffeine free) all the time, and I don't have a problem with dehydration. Green tea is supposed to be good for your immune system. If you are having problems in your kidneys or bladder, then drinking plenty of fluids will definitely help. It doesn't necessarily mean that you are dehydrated. You just need extra fluids to help flush out your system.

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 1/27/2009 10:05 AM (GMT -6)   
Thanks to all for the reply

KeepHope- I did up my water during and after my 24 hours off meds and I am not having that problem now. Hope it lasts.

I think your right about water intake being a big deal. I'll have to keep on that.

ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 1/28/2009 7:36 AM (GMT -6)   

Hi seeingstars.  I am gald you are feeling a little better.  Have you been on all meds the same length of time or was one added after starting the others?

It is good you are taking Milk Thistle.  This helps the liver.  I take one 240 mg capsule daily.


seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 1/28/2009 10:42 AM (GMT -6)   
Ticker-

I have been on biaxin for just about 3 months. I was on doxy when I started biaxin but switched to mino the beginning of this month because I couldn't tolerate the doxy anymore. I added plaq. 2 months ago. Are you on abx right now?

ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 1/28/2009 10:48 AM (GMT -6)   

Hi seeingstars.  Yes, I am being treated. 

I think it is possible you could be herxing from the Minocycline since you started it about a month ago.  Many people herx around week four.  Of course I am just speculating.


seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 1/28/2009 10:52 AM (GMT -6)   
maybe but I didn't think there is much difference between mino and doxy. Is there?

kitty9309
Regular Member


Date Joined Oct 2008
Total Posts : 163
   Posted 1/28/2009 11:08 AM (GMT -6)   
Mino is much better at crossing the Blood Brain Barrier.

They are both in the tetracycline class of antibiotics.
14 years undiagnosed Lyme. I had a bulls-eye rash following a camping trip to NC in 1994. Swollen knees and replapsing and remitting vertigo followed for the next 14 years. All Lyme tests negative. Could possibly be B. lonestari due to being bit in the South.
Just began treatment with low dose Minocycline and Benicar on 12/08.
TGF B1 and C4a very high indicating inflammation.


seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 1/28/2009 11:40 AM (GMT -6)   
Kitty- I have heard that. Thank you for the reminder. But I don't think it would have been a change in die off in my back tho. I don't know. I do have a lot of head symptoms.


Since you brought it up I thought I would ask at what dose tho does mino act better than doxy. Dr. B's guidelines don't state it that I can find. I know doxy is supposed to be prescribed at higher doses but what is the good dose for mino? ANYBODY?????
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 10:21 AM (GMT -6)
There are a total of 2,884,184 posts in 316,465 threads.
View Active Threads


Who's Online
This forum has 157595 registered members. Please welcome our newest member, mystifyingyouth.
433 Guest(s), 20 Registered Member(s) are currently online.  Details
NicHostetler, Michelejc, lynzi2004, RedLabel, LymeBug21, Lapis_29, mudshark, Casa11, tickbite666, Hoagie, looking4acure, Ljm2014, JWH_54, Sono, xy123, jackinthebox, Tim Tam, straydog, What to eat, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer